MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80D305
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that a revision procedure was performed due to the patient needing a new osteotomy in the femur to achieve lengthening goals.During the revision it was noticed that the nail was broken at the top portion of the bend near the screw holes.Due to the condition of the nail, it was explanted.
 
Additional Manufacturer Narrative
Additional data: b5, h6, h10.The precice nail was not returned to nuvasive for investigation.During evaluation of the provided x-ray images it was noted that the housing tube has broken at the top portion of the nail near the screw holes.Based on provided x-ray the reported failure has been confirmed, however, when the breakage occurred is unclear.It's possible the nail was broken during the removal surgery.Additional information was requested but has not been provided.Without the requested objective evidence, the cause of the breakage can not be determined.
 
Event or Problem Description
No additional information has been provided.
 
Event or Problem Description
Additional information has been provided.
 
Additional Manufacturer Narrative
Additional data: b5, d4, h4, h6, h10.A review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.Although the exact weight is unknown, the patient was reported to have weighed between 85 to 90kgs.
 
Additional Manufacturer Narrative
Device evaluation: upon return visual inspection of the returned nail confirmed that the housing tube was broken in two pieces.The provided x-rays confirm the reported failure of broken nail.Further investigation revealed the location where the nail broke is at the point where the screw insert holes are located on each side of the nail.The unit¿s work order was reviewed, and confirmed that the device passed all inspections per the acceptance tests.The manufacturing x-ray analysis did not reveal any anomalies.The inspection data for the lot of the housing tube was reviewed and confirmed that the part met design specifications per the engineering drawings.The nail thickness at broken region was measured at 0.080in, 0.0805in, and 0.085in which meets the specifications.The nail passed all quality inspections/tests prior to release, therefore, it is therefore it is not likely the breakage was related to any manufacturing processes or material issues.Based on the information provided by the healthcare provider/patient, no event in particular occurred which may have led to the nail breakage.Based on provided information the exact cause of the breakage is unknown, however, the type of breakage observed (the broken ends are not straight but rather stretched) may indicate the nail was subjected to excessive bending, rendering it softer and resulting in its breakage at the indicated location.The location of the failure (at the two screw hole inserts on each side of the nail) is consistent with what we would expect from a mechanical bending failure in fatigue.It is possible that the nail broke due to stress generated from weight bearing activities.Device labeling: per the precice instructions for use ¿the precice intramedullary limb lengthening nail cannot withstand the stresses of full weight bearing for tibia and femur applications.For humerus applications, patients should not bear any weight on the treated limb.Patients should utilize external support and/or restrict activities until consolidation occurs".
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key15404539
Report Number3006179046-2022-00249
Device Sequence Number6123625
Product Code HSB
UDI-Device Identifier00812258020668
UDI-Public812258020668
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80D305
Device Lot Number9112515AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer10/18/2022
12/13/2022
01/10/2023
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/27/2022
12/13/2022
01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale